Husband Getting Off Of Suboxone
Heythere78
Posted: June 24, 2017, 5:01 PM







Hello, looking for some guidance or advice from someone an knows what my husband is dealing with right now.

He is currently going off of suboxone and is really struggling. He had been on opiate pain medicine for about two years for a neck injury, and then eventually had surgery done last October. He was on a lot of Percocet coming out of surgery, probably between 8-12 per day. After about 3 months post-surgery he acknowledged that he was having problems getting off the medication and so we went to a specialist.

She prescribed suboxone and clonidin. He started out around 8mg a day, but has been steadily tapering down the last few months. He was down to between .5mg and .3mg when he took his last dose last Friday (8 days) He really wants to be off of all medications, but he is really struggling. Crying, depression, hopelessness, etc. He is just a mess, but really wants to be done.

Honestly, I'm surprised it is so bad given how low his dosage was when he went off. His family has a long history of drug and alcohol addiction and I don't know if that is a contributing factor here, too.

Is there anything that anyone would recommend to maybe make it a little more bearable for him? Also, any ideas of how long this might last? Could it be shorter since he ended on a low dose, or will the fact that he was on some type of pain medication for a long time before that make it worse?

Any insight is appreciated. Thank you.
  Top
Raz59
Posted: June 25, 2017, 9:35 PM








Honestly I am not surprised he is having problems at this point. Opiate Addiction and Wd ,any kind at all takes time to bring down tolerance. Most people in the know understand that any dose under 2mgs is just the begining of detox. Even at .25 to .063 it will take him 3 weeks or more before he will start to feel better. With any opiate the acute phase takes 12 weeks. This is why imo and others that the relapes rate is in the 90% range for the first year.
Imo, with his history and pain issues, a small dose of Suboxone may be his best option here. Just my opinion.
You need to remember he is also removing tolerance from months of taking Perc/oxys. This is a loug road to recover from. It is wonderful that you are standing by him, he ll need you though this. I suggest you keep looking for more information on line. There is one other forum site where good information is. Im new here so I do not know if it is aloud to post other sites.
But for now all of his simptoms are not just suboxone s fault but opiate wd, period.
His sickness will let up after a week or so, but the heavy feelings of depression and hopeless will remain for quite sometime. Very sorry to be a bummer here, but this is just how this goes for many many people, hence the relapsing numbers.
Tell him if at first he doesn't make it then there is Nothing wroug or weak to go back on sub. He already has gotten his tolerance lower . The real key here is to slow it down. It can be done without all this sickness. This happens when one goes to fast, this is a fact.
Ive been on low dose of sub for over 6 years and im fine. Also volunteer at our clinic and at another forum. I wish you all great luck, but keep educating yourselves please..

Raz
  Top
HeyThere78
Posted: June 26, 2017, 2:19 PM







Hi Raz,

I appreciate your feedback. We talked about him going back on a low dose of suboxone, but he is really against it at this time. I feel like he is getting better each day, very small changes, but improvements. He is having a tougher time seeing the improvements and just wants to feel better now. Between the pain issues, surgery, endless doctor visits, pain medication/suboxone, the last few years just seem to be one battle after the next.
  Top
Posted: June 27, 2017, 7:55 AM


Posts: 150
Joined: May 31, 2017



Sorry to hear your husband is having a hard time. Tell him just hang in there it gets easier day by day. The mental emotional journey is all part of the process. Everything he is going through is normal. He will have good days and bad days, til one day he will just be living life. Plenty of water stay hydrated, get up get moving get those natural feel good chemicals firing again. Be well..

--------------------
Stay Strong for Today
  Top
HeyThere78
Posted: July 2, 2017, 4:33 PM







16 days in and things are still really rough. Tons of tears, depression, and anxiety. It has been challenging for our whole family. We are all just hoping things will improve soon.
  Top
Posted: July 5, 2017, 8:24 PM


Posts: 1573
Joined: June 27, 2016



your husband has had injury and surgery and pain meds. maybe there was a bit of depression before. as he is tapering off the meds and wants to be off meds, he should substitute with alternatives - vitamins, supplements that help w withdrawal. massage, soaking in hot tub, for physical relief w epsom salts, see a therapist for trama, a naturopath might be the one to help get all the pieces of the puzzle together. they are medically trained in alternative medical therapies and supplements meant to boost the body nutritionally.

If he wants to get off meds it will be difficult to not replace it with something supportive. I cant see a person getting off meds and just suffering. the body needs nutrition to recover. when depleted needs more to make up for depletion and healing.
  top of page  Top